It is currently Thu Aug 24, 2017 4:55 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: Lots of crazy effects?
PostPosted: Sun Apr 19, 2015 3:19 pm 
Offline
Power Poster
Power Poster

Joined: Sun Jan 11, 2015 2:34 pm
Posts: 76
Hey everyone,

Well, I have been slowly weaning off sub for a month or so now. I am down to 1.75mg/day. I just dropped from 2mg to 1.75 2 days ago, and let me tell you, I am super nauseous, anxiety ridden and just freaked out today. Also, has anyone else had this happen from the sub (not necessarily from the weaning, from the medication in general)----when I wake up in the am, I am so anxious and just feel totally lonely and "weird"--it's almost a feeling I can't describe. But I hate it. And it's a big part of the reason I want to try getting off this stuff. Between that and the nausea (I'm now on bupe only because I thought the naloxone was making me sick--nope, it's the bupe too), I want off.

Does anyone feel nauseous like all the time on this stuff? I find myself taking Zofran and other nausea meds daily since I've been on the sub.

The thing that worries me is what if I don't feel better when I'm off of it? What do you think my side effects are from? Anyone else have these things happen and how do I deal with them? When do they get better?

Thanks everyone!
Maya


Top
 Profile  
 
PostPosted: Sun Apr 19, 2015 5:01 pm 
Offline
Super Poster
Super Poster

Joined: Wed Mar 18, 2015 6:46 pm
Posts: 167
Location: Alabama
Maya,

One thing I've heard people do to reduce or eliminate the nausea and/or headaches is to spit out the saliva after the medication has been absorbed, rather than swallowing it. As far as the anxiety goes, I have the opposite experience. It seems Suboxone eases my anxiety...it may be real or it may be the result of less stress from worrying about running out of my prescription morphine and worrying about being able to get it refilled, etc. Of course, reducing your dose will likely cause some anxiety. It's one of the symptoms of withdrawal, and tapering is just a slower, less intense form of withdrawal.


Top
 Profile  
 
PostPosted: Sun Apr 19, 2015 8:45 pm 
Offline
Long Time Member
Long Time Member

Joined: Mon Sep 09, 2013 4:49 pm
Posts: 517
Maya

I am like Morphing....since starting suboxone i have had much less anxiety. It may not be sub at all that is causing the side effects. Did you start or stop any other meds around the time you started sub?

In my life i have found when a doctor says "it's not a side effect" and i have it I am usually correct. I had a lot of ankle swelling & joint pain and it was really painful to walk. . I did find some posts about the swelling & joint pain which i brought to the doctor. I was switched to zubsolv and i really liked it much more that the sub films. Swelling & pain went down quite a bit. This month i am on subutex (just bupe) to see if that helps more but so far it isn't. I will probably go back to zubsolv next month. There must be something in ME and the other meds i take that are causing a problem.

If you taper off and still have the same issues Plus cravings etc then i would imagine you could go back on suboxone knowing that wasn't causing the problem and to really examine your other meds and the side effects.

I hope this helps you somehow. I feel for you Maya


Top
 Profile  
 
Our Sponsors
PostPosted: Mon Apr 20, 2015 4:55 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue May 27, 2014 9:01 am
Posts: 641
Location: Toronto
Hi Maya, ya, I went through pretty much the same thing while tapering and while on my early detox. Not so much nausea, but a lot of anxiety and fear, especially once I got below 1 mg/day, and through the first month or so of my detox. Some people come off Subs easier than others, how long have you been on opiates?

I had a pretty solid recovery program in place, and a lot of motivation to get free of Subs, so I found the experience manageable. It wasn't constant, and at other times it was amazing to be seeing the world free of all drugs for my first time in many years. I'm getting close to 10 months of complete sobriety, and it just keeps getting better and better.

Why are you getting off Subs, and do you have any sort of recovery program in place?

-- ji

_________________
"Past and future veil God from our sight; burn both of them with fire."
-- Rumi, Sufi poet and teacher


Top
 Profile  
 
PostPosted: Mon Apr 20, 2015 5:20 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hey Maya,

I just wanted to chime in about the recommendation of spitting the saliva given above. In some cases, patients can be sensitive to the naloxone in suboxone which is only absorbed when swallowing it. Since you are on plain bupe and are still experiencing the nausea then spitting out the leftover saliva won't help you any. If the nausea is being caused by the bupe, you may just be sensitive to it for some reason. I hate that you are having these side effects!

IMHO, the feelings you are describing above like loneliness and general discontent/anxiety sound very much like the feelings a lot of addicts get early in recovery. It can be very difficult for us to learn to live life without that high we were used to, and thinking about never feeling "good" again can be very scary and cause some very real depression/anxiety. If that is what is going on with you it is something that will take time to work through, and probably won't get any better if you quit the subs. Unfortunately, there is no real way to know exactly why you are feeling the way you are...but bupe isn't known for causing depression or anxiety. In fact the opposite is normally true.

If you feel like you really want to quit the subs, we will do our best to support you and help you through it. But I have to say at least once that I really believe you would benefit from giving yourself more time on maintenance to get some good recovery tools in place. You are still pretty new to this whole thing, and many of us take awhile to get stable before we feel strong again. I wish you the best of luck though, whatever you decide to do. :D

Q

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
PostPosted: Mon Apr 20, 2015 7:31 pm 
Offline
Super Poster
Super Poster

Joined: Wed Mar 18, 2015 6:46 pm
Posts: 167
Location: Alabama
Thanks Q for pointing that out about the naloxone...I missed it in the original post...spitting out the saliva would have no benefit.

It sounds to me like maybe the side-effects are the result of the decreased dose of buprenorphine, and not the buprenorphine itself. I agree that perhaps the best course of action would be to remain level at a dose that makes you comfortable and let your body stabilize (maybe go back just a little).


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group